MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; KIT, TEST, ALPHA-FETOPROTEIN FOR TESTICULAR CANCER; KIT, TEST, ALPHA-FETOPROTEIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; KIT, TEST, ALPHA-FETOPROTEIN FOR TESTICULAR CANCER; KIT, TEST, ALPHA-FETOPROTEIN
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the falsely elevated advia centaur xp alpha-fetoprotein (afp) patient result is unknown.The customer's assay calibration and quality controls (qc) were acceptable.A siemens application specialist was at the customer site previously, and observed an outlier when performing a precision check.A siemens customer service engineer (cse) checked the system, and no issues were observed.Siemens is investigating the event.The instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A falsely elevated advia centaur xp alpha-fetoprotein (afp) result was observed on a patient sample.The customer performed repeat afp testing on the same sample, and instrument without additional sample centrifugation, and the results were lower.The elevated afp result was not reported to the physician.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xp afp result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00307 on 12/27/2018 for a falsely elevated advia centaur xp alpha-fetoprotein (afp) patient result.01/08/2019 - correction: the date of expiration for the year in d5 was a typographical error.Expiration date - 5/15/2019.01/08/2019 - additional information: siemens has completed the incident investigation.The customer's assay calibration and quality controls (qc) were acceptable at the time of the incident.A siemens customer service engineer (cse) checked the system, and no issues were observed, however the base pump and pinch valve tubing were replaced, and sealing of the wash probe.The sample is not available for further testing.Siemens has not identified other assay related complaints regarding root cause investigations.Reagent lot 041199 quality control kit release data was reviewed, and no abnormal high results were observed.The cause for the falsely elevated advia centaur xp alpha-fetoprotein (afp) patient result is unknown.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP AFP ASSAY
Common Device Name
KIT, TEST, ALPHA-FETOPROTEIN FOR TESTICULAR CANCER; KIT, TEST, ALPHA-FETOPROTEIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8199490
Report Number1219913-2018-00307
Device Sequence Number16675655
Product Code LOJ
UDI-Device Identifier00630414177335
UDI-Public00630414177335
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2018
Device Model NumberN/A
Device Catalogue Number10309980
Device Lot Number041199
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1